Pennsylvania, 2003

Damaging Wind in Pennsylvania, August 6, 2003

August 6, 2003 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 5, 8:54 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 5, 8:54 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
954 PM EDT TUE AUG 5 2003

WILL EXTEND THE CURR FLOOD WATCH OVERNIGHT...AS ADDITIONAL RAFL
EXPECTED IN SOME OF THE SUSQ VLY OVERNIGHT.

TRW MAKING IT VERY WET OVER PATCHES OF THE AREA THIS EVENING. RDR
ESTIMATES (THANX TO OUR ET/S FOR GETTING THE RDR UP AND ALIVE) PUT
2-3 INCH AMNTS OV PORTIONS OF THE SUSQ VLY. GUIDANCE CONTINUES TO
POINT TO WET FLOW FOR THE NEXT FEW DAYS.

MCV FROM CONVECTION OV VA/MD IS TO RIDE UP THRU THE ERN HALF OF THE
STATE OVERNIGHT...AND WE EXPECT ADDITIONAL SHOWERS AND SOME THUNDER
FOR THE EAST...SO WILL KEEP FLOOD WATCH GOING UNTIL 4 AM.

REST REMAINS THE SAME...LITERALLY...IN MANY WAYS...OVER AND OVER
AGAIN...AND AGAIN.

.CTP...
PA...FLOOD WATCH FOR ERN COS THROUGH 4 AM.

DANGELO
Hazardous weather outlook, Aug 5, 3:16 AM EST, 21 hours 14 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-051015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 AM EDT TUE AUG 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
THIS AFTERNOON AND EVENING. SOME MAY BECOME LOCALLY SEVERE...CAUSING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH AT
LEAST THE END OF THE WEEK. LOCALIZED SEVERE STORMS MAY BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 5, 7:15 PM EST, 5 hours 15 minutes before
PAZ028-056-060115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EDT TUE AUG 5 2003

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND EASTERN
JUNIATA COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILLERSTOWN...MOVING SLOWLY TO THE
NORTHEAST. THE THUNDERSTORM WILL BE NEAR LIVERPOOL AROUND 855 PM.

THIS STORM IS NEAR THE JUNIATA AND PERRY COUNTY LINE. THE STORM IS
EXPECTED TO MAKE VERY HEAVY RAINFALL...AND POSSIBLY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
STORM.

DANGELO
Special weather statement, Aug 5, 8:08 PM EST, 4 hours 22 minutes before
PAZ056-057-060200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT TUE AUG 5 2003

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERRY AND NORTHERN
DAUPHIN COUNTIES...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ACROSS THE SUSQUEHANNA RIVER FROM
MILLERSBURG...IN NORTHEASTERN PERRY COUNTY...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR MILLERSBURG AND HALIFAX AROUND 920
PM...PILLOW AROUND 930 PM...BERRYSBURG AROUND 935 PM...
ELIZABETHVILLE AROUND 940 PM...ELLENDALE FORGE AROUND 950 PM AND
GRATZ AROUND 955 PM.

VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL FROM
THIS STORM HAS BEEN ESTIMATED TO BE OVER 2 INCHES NEAR MILLERSTOWN
IN NORTHEASTERN PERRY COUNTY.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

DANGELO

The radar

The State College radar (KCCX), 122 km away, was scanning. The volume nearest the first event began at 05:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, York

When
August 6, 12:30 AM EST
Where
York County, Dillsburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.117, -77.033

Trees were reported down on Mountain and Dogwood Roads in Dillsburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368877.